Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 36, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jun 24, 2004, 4:32 PM CDT for Lauderdale County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2004, 4:32 PM CDT (21:32 UTC)
- Expired
- Jun 24, 2004, 5:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 128 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 704 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:35 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 24, 2:35 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 235 PM CDT THU JUN 24 2004 .DISCUSSION... EARLY AFTERNOON SFC ANALYSIS SHOWING TROF EXTENDING FROM LA INTO SRN TN. ELONGATED S/WV EXTENDS FROM E TX TO THE MS RIVER. BROAD SWRLY FLOW AHEAD OF THE TROF CONTINUING TO PUMP DEEP MOISTURE TOWARDS THE TN VALLEY. PWS JUST OFF TO THE SOUTHWEST IN EXCESS OF 2 INCHES. LARGE AREA OF RAIN WITH EMBEDDED THUNDER CONTINUES TO LIFT NORTHEASTWARD ACROSS LA AND INTO WEST MS WITH ITS EYES ON THE VALLEY. THICKER CLOUD COVER AS THINNED SOME ACROSS PARTS OF THE AREA AND NORTH MS AND THIS HAS ALLOWED FOR SCATTERED SHRAS AND A FEWS TSRAS TO DEVELOP. UPPER TROF WILL CONTINUE TO MAKE VERY SLOW PROGRESS EASTWARD WHILE A WEAK SFC WAVE DEVELOPS OVER MS AND MOVES INTO TN. PRECIPITATION WILL BE MAINLY SCATTERED THROUGH THE EARLY EVENING HOURS BEFORE MAIN RAIN AREA BEGINS TO OVERSPREAD THE AREA. RAIN AND ISOLATED THUNDER WILL LINGER AT LEAST INTO THE FIRST HALF OF FRIDAY. PREFER A SOLUTION CLOSER TO THE ETA WHICH IS A BIT SLOWER WITH THE OVERALL PROGRESSION OF THE SFC WAVE AND SOUTHWARD PUSH OF THE TROF/FRONT FROM TN. WITH THE COPIOUS AMOUNT OF AVAILABLE MOISTURE SOME OF THE RAIN MAY BE LOCALLY HEAVY. QPF AMOUNTS WILL PROBABLY AVERAGE BETWEEN 1.5 TO 2 INCHES BETWEEN THIS EVENING AND MIDDAY FRIDAY WITH ISOLATED HIGHER AMOUNTS WHERE ANY THUNDERSTORMS OCCUR. GFS ONCE AGAIN DEALING WITH FEEDBACK ISSUES AND FCST QPF GROSSLY OVERDONE. CONSIDERED ISSUING A FLOOD WATCH BUT WILL FORGO AT THIS TIME AND REISSUE SPS. EXPECT PRECIP...EVENTHOUGH AT TIMES HEAVY...WILL BE SPREAD OUT OVER A LONG ENOUGH DURATION TO PREVENT WIDESPREAD PROBLEMS. THAT COMBINED WITH THE FACT THAT MANY AREAS...ESPECIALLY SOUTH OF THE TN RIVER...HAVE MISSED OUT ON SIGNIFICANT RAIN DURING THE PAST FEW DAYS. MOST LIKELY AREAS FOR ANY ISOLATED PROBLEMS WOULD BE NORTHERN MADISON/NORTHERN LIMESTONE AND THE SOUTHERN MIDDLE TN COUNTIES WHICH HAVE EXPERIENCED THE HEAVIEST RAIN THE PAST COUPLE OF DAYS. THANKS SURROUNDING OFFICES FOR COORDINATION. CHALLENGE FOR LATE FRIDAY THROUGH THE WEEKEND IS THE PLACEMENT OF THE FRONTAL BOUNDARY. CONSENSUS AMONGST MODEL GUIDANCE SUGGESTS THE FRONT WILL SAG JUST SOUTH OF THE AREA FRIDAY NIGHT. THUS...SATURDAY SHOULD BE THE DRIER OF THE 2 DAYS THIS WEEKEND WITH ONLY A LOW CHANCE OF MAINLY DIURNAL CONVECTION GIVEN PROXIMITY OF THE FRONT. FRONT WILL SLOWLY LIFT BACK NORTHWARD SUNDAY WITH A HIGHER CHANCE OF SHRAS/TSRAS. REMNANTS OF THE FRONT WILL MEANDER IN THE VICINITY OF THE AREA FOR MUCH OF NEXT WEEK WITH THE CHANCES FOR MAINLY DAYTIME CONVECTION CONTINUING WITH GENERAL BROAD UPPER RIDGING IN THE SOUTHEAST. DO NOT HAVE MUCH CONFIDENCE IN SPURIOUS S/WVS GFS HINTS AT MOVING THROUGH SRN EDGE OF WESTERLIES INTO THE AREA AND THUS DISCOUNTED ITS PRECIP BULLSEYES A COUPLE DAYS NEXT WEEK. AS FAR AS TEMPS...CLOUD COVER WILL KEEP DAYTIME HIGHS BELOW NORMAL FOR THE NEXT SEVERAL DAYS. SOME SUN BY NEXT WEEK WILL ALLOW THEM TO REBOUND BACK CLOSER TO NORMAL. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 78 68 85 / 100 90 50 30 SHOALS 70 78 67 85 / 100 90 50 30 CULLMAN 70 78 69 83 / 100 90 50 30 FAYETTEVILLE 69 78 67 84 / 100 90 50 30 FT PAYNE 69 77 68 83 / 100 90 50 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 09
Hazardous weather outlook, Jun 24, 1:00 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 100 PM CDT THU JUN 24 2004 ALZ001>010-016-TNZ076-096-097-251000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 100 PM CDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... ANOTHER UPPER LEVEL STORM SYSTEM WILL MOVE THROUGH THE AREA THROUGH TONIGHT. THIS SYSTEM...COMBINED WITH A LINGERING FRONTAL BOUNDARY OVER TENNESSEE...WILL RESULT IN MORE SHOWERS AND A FEW THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. AS THIS HEAVY RAINFALL DEVELOPS AND HITS INCREASINGLY SATURATED SOIL...SOME LOCALIZE FLASH FLOODING MAY BECOME MORE OF A CONCERN. AREAS THAT HAVE SEEN HIGHER RAINFALL AMOUNTS IN RECENT DAYS...SUCH AS LIMESTONE AND MADISON COUNTIES...SOUTHERN MIDDLE TENNESSEE...AND NORTHWEST ALABAMA...STAND THE BEST CHANCE OF HAVING ANY FLOODING CONCERNS. RAINFALL AMOUNTS SHOULD RANGE FROM AN INCH TO A FEW AREAS RECEIVING UP TO TWO INCHES INCHES ACROSS THE AREA. THE HIGHEST RAINFALL AMOUNTS SHOULD BE IN THE WESTERN PORTIONS OF NORTH ALABAMA. .DAYS TWO THROUGH SEVEN...(FRIDAY THROUGH WEDNESDAY)... THE UPPER LEVEL STORM SYSTEM WILL CONTINUE TO IMPACT THE REGION ON FRIDAY...THOUGH THE RAIN SHOULD BEGIN TO TAPER OFF BY FRIDAY AFTERNOON. AGAIN...WITH SUSTAINED PERIODS OF MODERATE TO HEAVY RAINFALL...FLOODING MAY BE A CONCERN. THE AREA MAY SEE A BRIEF RESPITE FROM THE RAIN ON SATURDAY...BUT UNSETTLED WEATHER IS EXPECTED TO RESUME BY THE BEGINNING OF NEXT WEEK WITH MORE SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. TROUTMAN
In the hours before
Special weather statement, Jun 24, 3:27 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 327 PM CDT THU JUN 24 2004 ALZ001>010-016-TNZ076-096-097-250300- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 327 PM CDT THU JUN 24 2004 ...PERSISTENT WET PATTERN COULD LEAD TO ISOLATED RUNOFF PROBLEMS ACROSS THE TENNESSEE VALLEY THROUGH FRIDAY... A VERY WEAK STATIONARY FRONT...COMBINED WITH PLENTIFUL GULF MOISTURE...AND AN APPROACHING UPPER LEVEL STORM SYSTEM...WILL BRING YET ANOTHER ROUND OF RAIN TO THE TENNESSEE VALLEY TONIGHT AND EARLY FRIDAY. A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS OVER LOUISIANAN AND WESTERN MISSISSIPPI WILL CONTINUE TO LIFT NORTHEASTWARD AND WILL BEGIN TO OVERSPREAD THE AREA TONIGHT. BEFORE THIS OCCURS...MORE SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE EVENING. WHILE RAINFALL AMOUNTS GENERALLY REMAIN BELOW NORMAL FOR THE YEAR... SOME LOCATIONS ACROSS THE TENNESSEE VALLEY HAVE SEEN NEARLY 2 INCHES OF RAIN IN THE PAST SEVERAL DAYS. ONE TO TWO INCHES OF RAIN WILL FALL ACROSS MUCH OF THE TENNESSEE VALLEY FROM THIS EVENING THROUGH MIDDAY ON FRIDAY WITH ISOLATED HIGHER AMOUNTS WHERE THUNDERSTORMS OCCUR. THUS...A FEW LOCATIONS MAY RECEIVE ENOUGH RAINFALL OVER A SHORT PERIOD OF TIME TO PRODUCE LOCALIZED RUNOFF AND FLOODING PROBLEMS. THE HIGHEST POTENTIAL FOR ANY LOCALIZED FLOODING PROBLEMS WILL BE OVER NORTHERN ALABAMA NEAR THE TENNESSEE STATE LINE AND SOUTHERN MIDDLE TENNESSEE...WHERE RAINFALL HAS BEEN MOST PERSISTENT RECENTLY. THE LOWEST POTENTIAL FOR FLASH FLOODING WILL BE OVER NORTHEAST ALABAMA...WHERE RAINFALL AMOUNTS REMAIN WELL BELOW NORMAL...AND SOUTH OF THE TENNESSEE RIVER WHERE RECENT RAINFALL HAS BEEN MUCH MORE ISOLATED. PERSONS ACROSS THE TENNESSEE VALLEY ARE URGED TO KEEP A CLOSE EYE ON AREA CREEKS AND STREAMS...AS WELL AS ANY DRAINAGE DITCHES OR CULVERTS. BE SURE TO STAY TUNED TO NOAA WEATHER RADIO...OR A FAVORITE MEDIA OUTLET...FOR FURTHER WEATHER AND HYDROLOGIC INFORMATION. 09
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 5:10 PM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.